Alert archive / North Carolina / Beach Hazards Statements in 2024
Beach Hazards Statement 12, NWS Wilmington, NC
NWS Wilmington, NC issued this beach hazards statement at Jun 12, 2024, 10:49 AM EDT for Brunswick County, New Hanover County, Pender County, North Carolina; Georgetown County, Horry County, South Carolina. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2024, 10:49 AM EDT (14:49 UTC)
- Expired
- Jun 12, 2024, 8:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Wilmington, NC
Counties Brunswick County, NC, New Hanover County, NC, Pender County, NC, Georgetown County, SC, Horry County, SC
The radar
The Wilmington radar (KLTX), 3 km from the middle of the area, began a volume at 14:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 2.8 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1199 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
627 WHUS42 KILM 121449 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 1049 AM EDT Wed Jun 12 2024 NCZ106-108-130000- /O.NEW.KILM.BH.S.0012.240612T1449Z-240613T0000Z/ Coastal Pender-Coastal New Hanover- 1049 AM EDT Wed Jun 12 2024 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Strong north to south longshore current. There is also a Moderate Risk of rip currents. * WHERE...Coastal Pender and Coastal New Hanover Counties. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$ 21
2 follow-up statements
119 WHUS42 KILM 121520 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 1120 AM EDT Wed Jun 12 2024 NCZ110-SCZ054-056-130000- /O.EXA.KILM.BH.S.0012.000000T0000Z-240613T0000Z/ Coastal Brunswick-Coastal Horry-Coastal Georgetown- 1120 AM EDT Wed Jun 12 2024 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Strong north to south longshore current for east-facing beaches in Horry and Georgetown County and a strong east to west longshore current for Brunswick county beaches. A Moderate Risk of rip currents is expected for all beaches. * WHERE...In North Carolina, Coastal Brunswick County. In South Carolina, Coastal Horry and Coastal Georgetown Counties. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$ NCZ106-108-130000- /O.CON.KILM.BH.S.0012.000000T0000Z-240613T0000Z/ Coastal Pender-Coastal New Hanover- 1120 AM EDT Wed Jun 12 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Strong north to south longshore current for east-facing beaches in Pender and New Hanover County. A Moderate Risk of rip currents is expected for all beaches. * WHERE...Coastal Pender and Coastal New Hanover Counties. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$ 21
002 WHUS42 KILM 122356 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 756 PM EDT Wed Jun 12 2024 NCZ110-SCZ054-130900- /O.EXP.KILM.BH.S.0012.000000T0000Z-240613T0000Z/ /O.NEW.KILM.BH.S.0013.240613T1000Z-240614T0000Z/ Coastal Brunswick-Coastal Horry- 756 PM EDT Wed Jun 12 2024 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT THURSDAY THROUGH THURSDAY EVENING... * WHAT...Strong east to west, or northeast to southwest, longshore current. There is also a Moderate Risk of rip currents expected. * WHERE...In North Carolina, Coastal Brunswick County. In South Carolina, Coastal Horry County. * WHEN...From 6 AM EDT Thursday through Thursday evening. * IMPACTS...Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$ NCZ106-108-SCZ056-130100- /O.EXP.KILM.BH.S.0012.000000T0000Z-240613T0000Z/ Coastal Pender-Coastal New Hanover-Coastal Georgetown- 756 PM EDT Wed Jun 12 2024 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 PM EDT THIS EVENING... Longshore current at east-facing beaches is expected to be weak to moderate on Thursday, and therefore the Beach Hazard Statement has ended. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this beach hazards statement went out at Jun 12, 9:00 AM EDT, 1 hour 49 minutes earlier.
Area forecast discussion, Jun 12, 9:00 AM EDT, 1 hour 49 minutes before
Area Forecast Discussion National Weather Service Wilmington NC 900 AM EDT Wed Jun 12 2024 .SYNOPSIS... Drier high pressure will bring mainly rain-free and increasingly warmer weather through the week. A moisture-starved cold front will pass through over the weekend bringing temperatures and humidity down a bit for early next week. && .UPDATE... No significant changes with the 9 AM forecast update. && .NEAR TERM /THROUGH TONIGHT/... High pressure will extend in from the north as it migrates eastward reaching the Delmarva coast late today. This will produce a light easterly return flow around the base of the high through tonight. Aside from a few afternoon cu and high clouds streaming across the area, there should be plenty of sunshine with a dry airmass in place. Pcp water values remain around an inch. Not expecting much in the way of fog with boundary layer winds increasing into Thurs morning. Temps will reach up into the mid to upper 80s once again with sea breeze developing this afternoon. Overnight lows will be in the mid 60s to around 70 closer to the coast. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... Highlights: *No significant weather expected Confidence: *Moderate to High Details: Weak low pressure not too far to the south and east of the area should track off to the northeast staying far offshore while high pressure prevails inland. A cold front should be approaching SE NC later Friday night. Little to no impacts are expected from the low as it mostly remains dry, although a few showers can't be ruled out near the coast into early Friday. Temps should be near normal through Thursday night and then become above normal Friday and Friday night. && .LONG TERM /SATURDAY THROUGH TUESDAY/... Highlights: *Very low risk for significant weather Confidence: *Moderate Details: A very weak cold front, more or less just a wind shift, should move through Saturday followed by high pressure from the north through early next week. Limited moisture should equate to very low rain chances through the period. Saturday still looks pretty hot due to the compressional heating from the front with mid to upper 90s likely, warmest in SC. Heat indices should peak in the mid 90s to lower 100s so a Heat Advisory is not anticipated. Temps/humidity should fall a bit early next week but temps are likely to still be near to a bit above normal. && .AVIATION /13Z WEDNESDAY THROUGH SUNDAY/... VFR expected through the period. Light easterly winds will persist as center of high shifts off of the Delmarva coast through this evening. The afternoon sea breeze will enhance the onshore flow a bit and then the gradient will tighten heading into Thurs with a slight increase in easterly winds. Expect few to sct aftn cu remaining fairly flat with some higher cirrus mixing in. With increase in boundary layer winds tonight and high clouds, do not expect any fog. Extended Outlook...Generally VFR each day. && .MARINE... Through Tonight...High pressure will extend down into the waters from the north. As the center migrates toward the Delmarva coast later today and then offshore into Thurs, an easterly return flow will persist, but remain light. Any thunderstorm activity will remain well east and south associated with old frontal boundary. Gradient will start to tighten tonight into Thurs as low begins to start developing along old frontal boundary off the Southeast coast. Therefore winds will increase from 5 to 10 kts this morning up to 10 to 15 tonight. This will push seas up a bit from less than 3 ft up to 3 to 4 ft with some 5 fter in the outer waters. Thursday through Sunday... to be Weak low pressure should pass not too far off to the east through Friday with a fairly weak cold front moving through Saturday. High pressure will then build from the north. Although winds/seas will pick up a bit due to the passage of the low and subsequent slightly cooler and drier air mass, we don't expect the need for a Small Craft Advisory. && .ILM WATCHES/WARNINGS/ADVISORIES... NC...None. SC...None. MARINE...None. && SYNOPSIS...ILM UPDATE...21 NEAR TERM...RGZ SHORT TERM...RJB LONG TERM...RJB AVIATION...RGZ MARINE...RJB/RGZ
Hazardous weather outlook, Jun 12, 4:50 AM EDT, 5 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 450 AM EDT Wed Jun 12 2024 NCZ110-SCZ054-130900- Coastal Brunswick-Coastal Horry- 450 AM EDT Wed Jun 12 2024 ...MODERATE RISK OF RIP CURRENTS IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk of Rip Currents. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. An enhanced risk of rip currents is possible through Friday, especially south of Ocean Isle. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ250-252-254-256-130900- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 450 AM EDT Wed Jun 12 2024 This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-055-058-059- 130900- Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover- Inland Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Inland Georgetown-Central Horry-Northern Horry- 450 AM EDT Wed Jun 12 2024 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ106-108-130900- Coastal Pender-Coastal New Hanover- 450 AM EDT Wed Jun 12 2024 This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. An enhanced risk of rip currents is possible through early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. SCZ056-130900- Coastal Georgetown- 450 AM EDT Wed Jun 12 2024 This Hazardous Weather Outlook is for northeast South Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. An enhanced risk of rip currents is possible through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:56 PM EDT | Beach Hazards Statement | ILM | Brunswick | 24 hr |
Nearby
Beach Hazards Statements in North Carolina, 2024Beach Hazards Statements in South Carolina, 2024Every beach hazards statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.